Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 84, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Dec 3, 2018, 4:11 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2018, 4:11 AM CST (10:11 UTC)
- Expired
- Dec 3, 2018, 4:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
443 WHUS73 KGRB 031011 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 411 AM CST Mon Dec 3 2018 LMZ521-522-541>543-031815- /O.EXP.KGRB.GL.W.0015.000000T0000Z-181203T1000Z/ /O.NEW.KGRB.SC.Y.0084.181203T1011Z-181203T2200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 411 AM CST Mon Dec 3 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect until 4 PM CST this afternoon. * WINDS...North at 20 to 30 knots. A few gale force gusts to 35 knots. * WAVES...4 to 7 feet on the Bay, and 5 to 8 feet on the Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
2 follow-up statements
536 WHUS73 KGRB 031610 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1010 AM CST Mon Dec 3 2018 LMZ521-522-541>543-032200- /O.CON.KGRB.SC.Y.0084.000000T0000Z-181203T2200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1010 AM CST Mon Dec 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WINDS...North at 15 to 25 knots. * WAVES...3 to 5 feet on the Bay, and 4 to 6 feet on the Lake. These will diminish to 1 to 3 on the bay and 2 to 4 on the lake this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
796 WHUS73 KGRB 032140 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 340 PM CST Mon Dec 3 2018 LMZ521-522-541>543-032245- /O.EXP.KGRB.SC.Y.0084.000000T0000Z-181203T2200Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 340 PM CST Mon Dec 3 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... Winds and waves have subsided below Small Craft Advisory conditions. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 3, 3:27 AM CST, 44 minutes earlier.
Area forecast discussion, Dec 3, 3:27 AM CST, 44 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 327 AM CST Mon Dec 3 2018 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Tuesday Issued at 327 AM CST Mon Dec 3 2018 Lake effect snow showers will diminish this morning over Vilas county and near the Lake Michigan shore as winds become less favorable. Additional snow of a half inch is possible. Skies may remain cloudy over most of the region today as cold air flowing over the Great Lakes produces cloudiness. There may be partial clearing in central Wisconsin and the far northeast part of the state. Highs will be a few degrees below normal. Upper ridging moves over the state tonight, with warm advection beginning in low levels. A temperature inversion could trap the clouds, but think that there will be some clearing. Lows will be close to normal. Sunshine is possible for awhile Tuesday, before middle and high clouds arrive in the afternoon ahead of an approaching upper trough. Highs will be close to normal. .LONG TERM...Tuesday Night Through Sunday Issued at 327 AM CST Mon Dec 3 2018 Northwest flow at 500mb expected across the eastern United States for the end of the work into the weekend, before split flow develops late in the weekend into early next week with a more active southern stream system passing well south of the area. Tranquil weather expected throughout much of the period. High pressure will prevail across the region Tuesday night into Wednesday morning as the next 500mb trough approaches from the west. The 500mb trough is expected to move across the region Wednesday night into Thursday morning. This feature could bring some light snow to northern Wisconsin. The models have been going back and forth on how much precipitation will fall across the region. Have small chances of light snow for this feature. Probably better chances for lake effect snow showers (Vilas County) Thursday into Thursday evening as winds veer north- northwest and 850mb temperatures fall to around -18C, with lake to 850mb temperatures differences of 20C to 22C.The snow showers should end Thursday evening as winds back to the west. High pressure will prevail across the region Friday through the weekend. && .AVIATION...for 06Z TAF Issuance Issued at 1134 PM CST Sun Dec 2 2018 Generally expecting MVFR conditions through this TAF issuance with slow but steady improvement expected by Monday afternoon into Monday evening as there may be some breaks in the cloud cover. There will also be some light snow showers or flurries that impact the RHI TAF site tonight due to lake effect snow and also the MTW TAF site as the main system slowly pulls away. Otherwise, gusty winds can be expected through late tonight and early Monday morning before the pressure gradient decreases across the area. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......Eckberg AVIATION.......Cooley
Hazardous weather outlook, Dec 3, 3:08 AM CST, 1 hour 3 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 308 AM CST Mon Dec 3 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-040915- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 308 AM CST Mon Dec 3 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Lake effect snow showers may produce up to an inch of snow over Vilas county this morning. This could result in locally hazardous travel conditions. Roads and sidewalks across the region could be slippery for awhile today from yesterday's snowfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Hazardous travel is possible across northern Wisconsin Wednesday night into Thursday morning due to light snow. Lake effect snow showers will continue across the far north into Thursday afternoon and evening, resulting in hazardous travel at times. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-040915- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 308 AM CST Mon Dec 3 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. RDM/Eckberg
In the hours before
Special weather statement, Dec 2, 10:35 PM CST, 5 hours 36 minutes before
Special Weather Statement National Weather Service Green Bay WI 1035 PM CST Sun Dec 2 2018 WIZ005-031100- Vilas- 1035 PM CST Sun Dec 2 2018 ...WINTRY MIX OF FREEZING DRIZZLE AND LIGHT SNOW TONIGHT... A wintry mix of light freezing drizzle and light snow can be expected tonight. This will make untreated and elevated surfaces slippery overnight tonight. Be prepared for sudden changes in travel conditions tonight and allow extra time to reach your destination. Additionally, remember to leave extra distance between your vehicle and other vehicles on the roadways, especially when freezing drizzle is occurring. Cooley
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.